Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 283, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2012, 7:53 PM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 28, 2012, 8:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:57 PM EDT | TSTM WND DMG | 4 Ese Ansonville, NC | TREE DOWN |
| Jul 28, 8:39 PM EDT | TSTM WND DMG | 3 Ene Lilesville, NC | TREE DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS52 KRAH 282353
SVRRAH
NCC007-123-153-290045-
/O.NEW.KRAH.SV.W.0283.120728T2353Z-120729T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ANSONVILLE...OR 9 MILES NORTH OF
WADESBORO...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3515 8014 3519 8012 3519 8011 3517 8011
3515 8007 3517 8005 3521 8007 3527 7971
3524 7967 3520 7966 3517 7964 3494 7975
3502 8016
TIME...MOT...LOC 2353Z 277DEG 10KT 3510 8003
$$
112 follow-up statements
811
WWUS52 KRAH 290022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT SAT JUL 28 2012
NCC123-290032-
/O.CAN.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
MONTGOMERY NC-
822 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
3516 7999 3516 7989 3518 7986 3517 7976
3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001
$$
NCC007-153-290045-
/O.CON.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
ANSON NC-RICHMOND NC-
822 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN RICHMOND AND NORTHEASTERN ANSON COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF ANSONVILLE...OR NEAR WADESBORO...MOVING SOUTHEAST AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORMAN...ELLERBE AND
DERBY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
3516 7999 3516 7989 3518 7986 3517 7976
3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001
$$
11573
WWUS52 KRAH 290047
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SAT JUL 28 2012
NCC007-153-290056-
/O.EXP.KRAH.SV.W.0283.000000T0000Z-120729T0045Z/
ANSON NC-RICHMOND NC-
847 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHMOND AND
NORTHEASTERN ANSON COUNTIES EXPIRES AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER A NEW WARNING
SOUTHEASTERN ANSON AND SOUTH CENTRAL RICHMOND COUNTY IS IN EFFECT
UNTIL 930 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3510 8015 3519 8012 3514 8007 3514 8003
3516 7999 3516 7989 3518 7986 3517 7976
3518 7968 3516 7965 3494 7975 3502 8016
TIME...MOT...LOC 0022Z 326DEG 8KT 3502 8001
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:08 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 6:08 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 608 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTH AND LINGER OVER CENTRAL NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS CREATING PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 608 PM SATURDAY... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SAMPSON AND WAYNE. HOWEVER... WE WILL LIKELY CANCEL THIS SHORTLY. THE MAIN CONVECTIVE CLUSTERS ARE CONSOLIDATING INTO A LINE EAST OF SAMPSON/WAYNE... MOVING SLOWLY EAST. UNLESS THE MASSIVE STORM OVER ONSLOW BACKBUILDS INTO SAMPSON... IT APPEARS THIS ACTIVITY WILL AFFECT AREAS TO OUR EAST. ELSEWHERE... WIDELY SCATTERED STORMS WERE DEVELOPING AND MOVING QUICKLY EAST ACROSS THE FOOTHILLS AND WESTERN PIEDMONT. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE COULD ATTAIN SEVERE CHARACTERISTICS EARLY THIS EVENING. HOWEVER... WE HAVE CUT POP BACK FROM 40 TO 30 MOST AREAS AS THE BOUNDARY LAYER IS NOT AS MOIST AS IN PREVIOUS DAYS ASIDE FROM THE COASTAL PLAIN AND COASTAL AREA. UPDATED OUT SHORTLY. -BADGETT ON SUNDAY THE BASE OF THE UPPER LEVEL TROUGH WILL PARK SOMEWHERE IN THE VICINITY OF CENTRAL NORTH CAROLINA. DEPENDING ON POSITIONING COULD DETERMINE HOW FAR TO THE NORTH AND WEST CONVECTION WILL PROPAGATE SUNDAY AFTERNOON. REGARDLESS...THE THREAT FOR CONVECTION...PROBABLY EAST OF HIGHWAY 1...IS CERTAINLY THERE AS HIGHER DEWPOINTS AND MOIST SOUTHWESTERLY FLOW WILL AID THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 18Z. AS OPPOSED TO SATURDAY...DYNAMIC TROPOPAUSE MAPS SHOW A LACK OF UPSTREAM IMPULSES TO AID THE DEVELOPMENT AND SUSTAINABILITY OF CONVECTION. THE SEA BREEZE BOUNDARY WILL LIKELY BE A BIGGER PLAYER SUNDAY AFTERNOON IN NOT ONLY INITIALIZING CONVECTION BUT HELPING IT TO SPREAD NORTH AND WEST ACROSS THE EASTERN HALF OF THE CWA. LOW LEVEL LAPSE RATES WILL BE VERY GOOD BUT THE MID-LEVEL LAPSE RATES WILL BE MORE MARGINAL. SHEAR WILL BE REDUCED...THEREFORE FACTORS COMING TOGETHER TO SUPPORT A MORE PULSE LIKE ENVIRONMENT AS OPPOSED TO THE BIT MORE LINEAR STRUCTURES WE HAVE BEEN SEEING OVER THE PAST WEEK. HIGH TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOW 70S. ANY FOG OR STRATUS THAT WOULD OCCUR SUNDAY NIGHT INTO MONDAY SHOULD BE CONFINED TO EASTERN SITES...AHEAD OF THE TROUGH AXIS. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN IN THIS PERIOD WILL BE CHARACTERIZED BY TROUGHING ALOFT OVER THE MID-ATLANTIC/CAROLINAS...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL CONUS. GIVEN TROUGHING ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...EXPECT ABOVE-NORMAL CHANCES FOR SHOWERS AND STORMS... PRIMARILY DURING THE AFTERNOON/EVENING HOURS. SMALL AMPLITUDE DISTURBANCES EMBEDDED WITHIN CYCLONIC FLOW ALOFT MON/TUE AND INCREASINGLY NW FLOW ALOFT TUE NIGHT WILL ALLOW ISOLD/SCT CONVECTION TO REMAIN POSSIBLE DURING THE OVERNIGHT HOURS...THOUGH THIS WILL HIGHLY DEPEND ON THE EVOLUTION OF THE AFOREMENTIONED DISTURBANCES AND THE EXTENT TO WHICH CONVECTIVE OVERTURNING OCCURS DURING THE LATE AFTERNOON AND EVENING HOURS. WILL INDICATE 40-60% CHANCES FOR SHOWERS/STORMS ON MONDAY WHEN MORE PRONOUNCED CYCLONIC FLOW ALOFT WILL BE PRESENT...40-50% ON TUE...WITH CHANCES DECREASING TO 20% AFTER MIDNIGHT. HIGHS ON BOTH MON/TUE SHOULD BE NEAR NORMAL IN THE UPPER 80S/LOWER 90S) BASED ON 1000-850 MB THICKNESSES IN VICINITY OF 1415 METERS. LOWS ALSO SHOULD BE NEAR NORMAL...69-72F. THE PRIMARY UNCERTAINTY WITH TEMPERATURES WILL BE THE TIMING/LOCATION OF CONVECTION...AND CLOUD COVER ASSOCIATED WITH CONVECTION OR THE REMNANTS THEREOF. A THREAT FOR ISOLD SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL REMAIN PRESENT DURING THE MID/LATE AFTERNOON AND EVENING HOURS ON BOTH MONDAY AND TUESDAY. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-SAT WILL BE CHARACTERIZED INITIALLY (WED/THU) BY NW FLOW ALOFT... TRANSITIONING (FRI/SAT) TO BROAD CYCLONIC FLOW ALOFT ON THE EASTERN PERIPHERY OF A WEAKENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. PRECIPITATION CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS. DUE TO NW/CYCLONIC FLOW ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...WILL INDICATE CHANCES FOR SHOWERS/STORMS SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE...WITH A SLIGHT CHANCE (20%) PERSISTING DURING THE OVERNIGHT HOURS. TEMPERATURES WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED CLOUD COVER...WITH 1000-850 MB THICKNESSES SUGGESTING HIGHS AND LOWS NEAR NORMAL...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S EACH DAY. -VINCENT && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24 HOUR TAF PERIOD:THIS AFTERNOON A LEE TROUGH SET UP JUST EAST OF THE MOUNTAINS WILL HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EAST OF THE MOUNTAINS WHICH WILL PROGRESS EASTWARD ACROSS THE AREA. WILL COVER CONVECTION WITH TEMPO GROUPS IN THE TRIAD FROM 20 TO 23Z...KRDU AND KRWI FROM 22Z TO 02Z SUNDAY AND KFAY FROM 23Z TO 03Z SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WITH DAMAGING WINDS BEING THE MOST LIKELY CULPRIT. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH MAINLY LIGHT SOUTHWESTERLY WINDS AND NO SIGNIFICANT CEILINGS. OVERNIGHT...ESPECIALLY IN THE EAST EXPECT SOME FOG OR LOW STRATUS BETWEEN 9 AND 12Z. NOT EXPECTING A BIG FOG EVENT AS VISIBILITIES SHOULD ONLY DROP NEAR 5 SM AT MOST LOCATIONS WITH KRWI POSSIBLY A LITTLE BIT LOWER. FOG OR LOW STRATUS COULD BE AIDED IN THESE LOCATIONS IF PRIOR CONVECTION MATERIALIZES WILL LEAVE MENTION OUT OF THE TAFS FOR THE TRIAD AT THIS TIME. AS AN UPPER LEVEL TROUGH PARKS OVER THE AREA ON SUNDAY EXPECT WINDS IN THE TRIAD TO SHIFT TO A NORTHERLY OR EVEN NORTHEASTERLY DIRECTION ON SUNDAY. OTHER SITES SHOULD REMAIN SOUTHWESTERLY AT 5-10 KNOTS WITH NO SIGNIFICANT GUSTS. LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT FOR THE UPCOMING WEEK WITH MONDAY AND TUESDAY POSSIBLY BEING MORE ROBUST...ESPECIALLY AT EASTERN SITES. CONFIDENCE IN TIMING AND LOCATION OF CONVECTION IS LOW IN THE LONG TERM AND THERE MAY BE SOME PERIOD OF ADVERSE AVIATION CONDITIONS...BUT FOR THE MOST PART VFR CONDITIONS ARE EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...BADGETT/ELLIS SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...ELLIS
Hazardous weather outlook, Jul 28, 3:32 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT SAT JUL 28 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 332 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON...MOSTLY EAST OF HIGHWAY 1 WITH A PRIMARY THREAT OF STRAIGHT LINE WINDS.
In the hours before
Local storm report, Jul 28, 5:54 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PFAFFTOWN 36.15N 80.30W
07/27/2012 FORSYTH NC BROADCAST MEDIA
250 YEAR OLD TREE FELL ACROSS YARD AND ONTO A HOUSE.
&&
CORRECTED EVENT DATE
EVENT NUMBER RAH1200761
PWBLocal storm report, Jul 28, 5:56 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 W WINSTON-SALEM 36.10N 80.30W
07/27/2012 FORSYTH NC BROADCAST MEDIA
DUKE POWER REPORTED 5000 POWER OUTAGES DUE TO FALLEN
LIMBS AND TREES ACROSS POWER LINES.
&&
EVENT NUMBER RAH1200762
PWBLocal storm report, Jul 28, 5:57 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 N RAMSEUR 35.80N 79.64W
07/27/2012 RANDOLPH NC EMERGENCY MNGR
TREE BLOWN DOWN ON A HOUSE... TIME ESTIMATED BY RADAR
0300 PM HAIL 3 W ROSEMARY 36.45N 77.75W
07/27/2012 E0.88 INCH HALIFAX NC PUBLIC
TIME ESTIMATED.
0315 PM HAIL ROSEMARY 36.45N 77.70W
07/27/2012 E1.00 INCH HALIFAX NC PUBLIC
MOSTLY NICKEL BUT TO AS LARGE AS QUARTER SIZE. TIME
ESTIMATED.
0321 PM HAIL 1 ESE ROANOKE RAPIDS 36.45N 77.64W
07/27/2012 E0.75 INCH HALIFAX NC TRAINED SPOTTER
DIME SIZE HAIL
0405 PM TSTM WND DMG 1 W PFAFFTOWN 36.15N 80.31W
07/27/2012 FORSYTH NC TRAINED SPOTTER
TREES AND POWER LINES DOWN... TIME ESTIMATED BY RADAR
0420 PM TSTM WND DMG 1 W PFAFFTOWN 36.15N 80.31W
07/27/2012 FORSYTH NC BROADCAST MEDIA
TREES DOWN VALLEY ROAD AT TANGLE LANE. ROAD CLOSED.
0425 PM TSTM WND DMG 1 SSW PFAFFTOWN 36.14N 80.31W
07/27/2012 FORSYTH NC BROADCAST MEDIA
NUMEROUS TREES DOWN. NUMEROUS POWER LINES DOWN.
REYNOLDA ROAD.
0430 PM TSTM WND DMG PFAFFTOWN 36.15N 80.30W
07/27/2012 FORSYTH NC BROADCAST MEDIA
250 YEAR OLD TREE FELL ACROSS YARD AND ONTO A HOUSE.
0500 PM TSTM WND DMG 2 W WINSTON-SALEM 36.10N 80.30W
07/27/2012 FORSYTH NC BROADCAST MEDIA
DUKE POWER REPORTED 5000 POWER OUTAGES DUE TO FALLEN
LIMBS AND TREES ACROSS POWER LINES.
0510 PM TSTM WND DMG 2 S ROXBORO 36.37N 78.98W
07/27/2012 PERSON NC 911 CALL CENTER
TREE DOWN AT PIEDMONT ELECTRIC
0520 PM TSTM WND DMG 2 N SURL 36.35N 78.89W
07/27/2012 PERSON NC CO-OP OBSERVER
LARGE TREE LIMBS BLOWN DOWN. TIME ESTIMATED.
0535 PM TSTM WND DMG 1 NNW ELON COLLEGE 36.11N 79.52W
07/27/2012 ALAMANCE NC 911 CALL CENTER
TREE DOWN
0537 PM TSTM WND DMG 1 WSW GLEN RAVEN 36.12N 79.48W
07/27/2012 ALAMANCE NC 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN... TRANSFORMER
DAMAGED
0550 PM TSTM WND DMG 3 NW HAW RIVER 36.12N 79.40W
07/27/2012 ALAMANCE NC 911 CALL CENTER
TREE DOWN
0602 PM TSTM WND DMG MEBANE 36.09N 79.28W
07/27/2012 ALAMANCE NC TRAINED SPOTTER
TREE DOWN
0602 PM TSTM WND DMG 1 NE MEBANE 36.10N 79.26W
07/27/2012 ALAMANCE NC BROADCAST MEDIA
TREES AND POWERLINES DOWN
0624 PM TSTM WND DMG 5 NNE SCHLEY 36.22N 79.03W
07/27/2012 ORANGE NC FIRE DEPT/RESCUE
TREES DOWN NEAR BREEZE AND GUESS ROAD
0650 PM TSTM WND DMG N SILER CITY 35.72N 79.46W
07/27/2012 CHATHAM NC 911 CALL CENTER
NUMEROUS TREES DOWN IN SILER CITY
0700 PM TSTM WND DMG LOUISBURG 36.10N 78.30W
07/27/2012 FRANKLIN NC 911 CALL CENTER
COUNTY 911 CALL CENTER REPORTS SEVERAL TREES DOWN IN
THE LOUISBURG AREA.
0724 PM TSTM WND DMG 5 N OAKBORO 35.29N 80.34W
07/27/2012 STANLY NC 911 CALL CENTER
TREE DOWN ON AUSTIN ROAD
0730 PM TSTM WND DMG 1 SW BADIN 35.39N 80.13W
07/27/2012 STANLY NC 911 CALL CENTER
TREE DOWN ON HOME...HWY 740 AND THOMPSON RD
0740 PM HAIL 4 NNW NEW HOPE 35.86N 78.58W
07/27/2012 E1.00 INCH WAKE NC PUBLIC
QUARTER SIZE HAIL
0745 PM TSTM WND DMG 4 W SILER CITY 35.72N 79.54W
07/27/2012 CHATHAM NC 911 CALL CENTER
CHATHAM 911 CALL CENTER REPORTS SEVERAL TREES DOWN JUST
WEST OF SILER CITY NEAR THE RANDOLPH COUNTY LINE.
&&
EVENT NUMBER RAH1200740 RAH1200757 RAH1200758 RAH1200741 RAH1200742
RAH1200759 RAH1200760 RAH1200761 RAH1200762 RAH1200746 RAH1200756
RAH1200743 RAH1200745 RAH1200744 RAH1200747 RAH1200751 RAH1200748
RAH1200749 RAH1200752 RAH1200754 RAH1200754 RAH1200755 RAH1200750
PWBSpecial weather statement, Jul 28, 6:27 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 627 PM EDT SAT JUL 28 2012 NCZ022-038-039-282330- DAVIDSON-GUILFORD-RANDOLPH- 627 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORMS TRACKING EAST ACROSS NORTHERN DAVIDSON INTO SOUTHERN GUILFORD AND NORTHERN RANDOLPH COUNTIES... AT 624 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHWEST DAVIDSON... AND NORTHEAST DAVIDSON COUNTY. THESE STORMS WERE LOCATED NEAR ARCADIA AND 5 MILES NORTHWEST OF THOMASVILLE... MOVING EAST AT 35 MPH. THESE STORMS WILL AFFECT THE ARCADIA... WELCOME... THOMASVILLE... HIGH POINT AND ARCHDALE AREAS THROUGH 715 PM. HAZARDS INCLUDE... GUSTY WINDS OF 40 MPH. FREQUENT LIGHTNING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3599 7982 3578 7986 3582 8016 3600 8015 TIME...MOT...LOC 2224Z 274DEG 30KT 3591 8003 BADGETT
Special weather statement, Jul 28, 7:00 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT SAT JUL 28 2012
NCZ039-040-290000-
CHATHAM-RANDOLPH-
700 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL RANDOLPH COUNTY...
AT 700 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ULAH...OR ABOUT 5 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...
COLERIDGE...HARPERS CROSSROADS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3576 7999 3573 7928 3553 7932 3551 7971
3551 8002
TIME...MOT...LOC 2300Z 285DEG 19KT 3564 7980
BADGETTSpecial weather statement, Jul 28, 7:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SAT JUL 28 2012
NCZ021-022-038-039-290000-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
710 PM EDT SAT JUL 28 2012
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON... FORSYTH... AND GUILFORD COUNTIES THROUGH 800 PM...
STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF LINWOOD IN WESTERN
DAVIDSON COUNTY... 3 MILES NORTH OF LEXINGTON IN NORTHEAST DAVIDSON
COUNTY... AND FROM NEAR PFAFFTOWN TO STANLEYVILLE IN NORTHWEST
FORSYTH COUNTY AT 705 PM.
THESE STORMS WERE MOVING EAST AT 30 MPH
AND WILL AFFECT THE NORTHERN PART OF HIGH ROCK LAKE... LEXINGTON...
LINWOOD... THOMASVILLE... PFAFFTOWN... AND RURAL HALL THROUGH 800
PM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3625 7966
3625 7965 3592 8004 3551 8006 3550 8018
3558 8021 3568 8034 3571 8033 3573 8045
3579 8048 3584 8049 3585 8039 3589 8042
3589 8037 3602 8042 3606 8047 3605 8051
TIME...MOT...LOC 2305Z 287DEG 26KT 3580 8016
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:27 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Jul 28, 7:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jul 28, 7:10 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 50 min |
| Jul 28, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 61 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 53 min |
| Jul 28, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 59 min |
| Jul 28, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore, Randolph | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.